Alert archive / California / Heat Advisories in 2018
Heat Advisory 3, NWS Eureka, CA
NWS Eureka, CA issued this heat advisory at Jul 1, 2018, 2:39 AM PDT for Mendocino County, California. It took effect at Jul 1, 2018, 10:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2018, 2:39 AM PDT (09:39 UTC)
- In effect from
- Jul 1, 2018, 10:00 AM PDT
- Expired
- Jul 1, 2018, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 9.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2388 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099 WWUS76 KEKA 010939 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 239 AM PDT Sun Jul 1 2018 CAZ110-111-113-012245- /O.NEW.KEKA.HT.Y.0003.180701T1700Z-180702T0300Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 239 AM PDT Sun Jul 1 2018 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING... The National Weather Service in Eureka has issued a Heat Advisory...which is in effect from 10 AM this morning to 8 PM PDT this evening. * LOCATIONS INCLUDE...Leggett...Laytonville...Willits... Covelo...Ukiah...Hopland. * TEMPERATURES...High temperatures between 93 and 103 with overnight lows in the upper 50s to mid 60s. * IMPACTS...Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$
2 follow-up statements
533 WWUS76 KEKA 012151 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 251 PM PDT Sun Jul 1 2018 CAZ110-111-113-020300- /O.CON.KEKA.HT.Y.0003.000000T0000Z-180702T0300Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 251 PM PDT Sun Jul 1 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS EVENING... * LOCATIONS INCLUDE...Ukiah...Hopland...Leggett...Laytonville... Willits...Covelo. * TEMPERATURES...High temperatures between 93 and 103 with overnight lows in the upper 50s to mid 60s. * IMPACTS...Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. $$
032 WWUS76 KEKA 020249 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 749 PM PDT Sun Jul 1 2018 CAZ110-111-113-020400- /O.EXP.KEKA.HT.Y.0003.000000T0000Z-180702T0300Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 749 PM PDT Sun Jul 1 2018 ...HEAT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Temperatures have fallen into the mid 80s by 7pm. At this time yesterday the temperature in Ukiah was still near 100. As expected a cooling trend is underway so this will likely be the last day this week of well above normal temperatures. Expect afternoon highs to be significantly cooler by mid week with a new warming trend beginning by the week end. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this heat advisory went out at Jun 30, 1:53 PM PDT, 12 hours 46 minutes earlier.
Area forecast discussion, Jun 30, 1:53 PM PDT, 12 hours 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
153 PM PDT Sat Jun 30 2018
.SYNOPSIS...Hot and dry weather will continue today into Monday.
Cooler weather will then develop next week.
&&
.DISCUSSION...Water vapor imagery continues to show the large
upper high positioned over the northeastern Pacific, with a robust
zone of subsidence occurring to its east over the PACNW and NRN
CA. The subsidence is yielding a deep layer of warming in the
lower troposphere, which will contribute toward hot afternoon
temperatures. Highs are forecast to continue above normal with
65-75 along the coast...ranging to 90-100 across interior
valleys through Sunday. A cooling trend going into next week is
expected as an upper trough amplifies west of the coast. Despite
the emergence of the trough, model guidance is not producing much
of a QPF signal in the vicinity of NWRN CA.
&&
.AVIATION...Continuity prevailed as stratus dipped CIGS/VIS at
ACV and CEC air terminals into LIFR and IFR this morning. Clouds
began mixing out by late morning except for a nagging patch near
ACV. Breezy conditions began around 10 am at CEC and will be
followed at other coastal sites through afternoon. The marine
layer will reconstitute at the coast again tonight. Interior areas
will remain SKC with some local afternoon wind breezes. /TA
&&
.MARINE...The most recent ASCAT pass from today continues to
indicate winds from 20 to 30 kt with likely higher undetected
gusts offshore. North winds and seas at the nearshore buoys south
of Cape Mendo have been increasing as usual during the afternoon.
Expect winds and seas to continue elevated through Monday
afternoon. As the trough builds off shore early in the week north
winds and seas will rapidly decrease beginning Monday night into
Tuesday. It is looking like 2 to 3 consecutive days of tranquil
marine condition late next week.
&&
FIRE WEATHER...Surface observations today continue to show
locally gusty north winds occurring mainly across exposed
ridgetops. Min RH values near the coast have held up pretty well
being generally above 35-40 percent. Over inland valleys away from
the coast and higher elevation locations RH values have fallen
generally into the 20s. As we move into Sunday a slight cooling
trend will lead to improved recoveries and lower daytime high
temps. This trend will continue into Monday and mid week. Expect
redflag conditions over 276 and 277 to improve tonight and
Sunday. This improving trend will continue trough the week as a
cooler and more moist air mass builds over NW CA.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning until 11 PM PDT this evening for CAZ276-277.
Heat Advisory until 8 PM PDT this evening for CAZ109>113.
NORTHWEST CALIFORNIA COASTAL WATERS...Gale Warning until 3 AM PDT Tuesday for PZZ470-475.
Small Craft Advisory until 3 AM PDT Tuesday for PZZ450-455.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jun 30, 3:11 PM PDT, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 311 PM PDT Sat Jun 30 2018 CAZ101-103-104-012215- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 311 PM PDT Sat Jun 30 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ109-012215- Mendocino Coast- 311 PM PDT Sat Jun 30 2018 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Red Flag Warning is currently in effect until 11 PM this evening for interior Mendocino County. In addition, a Heat Advisory is in effect until 8 PM this evening for interior Mendocino County. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ102-105>107-012215- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity- 311 PM PDT Sat Jun 30 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Saturday afternoon temperatures will range from 95 to 105 across many interior valleys. These hot temperatures will elevate the risk for heat related illness. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ110>113-012215- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 311 PM PDT Sat Jun 30 2018 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Saturday afternoon temperatures will range from 95 to 105 across many interior valleys. These hot temperatures will elevate the risk for heat related illness. In addition, a Red Flag Warning is in effect until 11 PM this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ108-012215- Southern Trinity- 311 PM PDT Sat Jun 30 2018 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Red Flag Warning is currently in effect until 11 PM this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
Nearby
Heat Advisories in California, 2018Every heat advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.